MAUDE Adverse Event Report: STERILMED, INC. LASSO® 2515 ECO VARIABLE CATHETER, 10 POLES, 25-15 MM DIAMETER, 4F; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC. LASSO® 2515 ECO VARIABLE CATHETER, 10 POLES, 25-15 MM DIAMETER, 4F; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number RD134302
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 10-oct-2022.The device evaluation was completed on 17-oct-2022.The product was returned to sterilmed for evaluation.Sterilmed performed visual inspection and functional test on the returned device.A non-sterile reprocessed lasso® 2515 eco variable catheter was received contained in the decontamination bag.Upon receiving the catheter, visual inspection was performed and it revealed that the electrode #2 was no longer welded to the catheter tip.As per the tagid number attached to the catheter, it had been reprocessed one (1) time.An electrical test was performed on the catheter and no readings were obtained from electrode #2.The catheter was connected to the carto 3 system and it was recognized and visualized without anomalies.All the electrodes were displayed.The tip area was inspected under microscopic magnification and traces of polyurethane (pu) around the missing electrode area were found.The leadwire that is welded to the electrode was still attached to the catheter.Further damage was noted just distal to the missing electrode.The tip appeared to be cut/torn without exposed wires, which suggests that the catheter was subjected to excessive manipulation or that it might have gotten caught with another device.Complaint history for product code rd134302 (lasso® 2515 eco variable catheter), found no similar defects on returned devices.The device history records (dhr) for lot number 2171848 were reviewed and no evidence of deficiencies related to physical damage such a missing electrode was found during the inspection.A manufacturing record evaluation (mre) was performed, and no internal actions associated with the lot number 2171848 were found.The issue documented that the electrodes 1, 2, and 3 were noisy was confirmed based on the appearance of the returned device and the results obtained from the electrical testing.The electrode detachment was not originally reported in the complaint and the exact time when this condition occurred cannot be determined with the limited information available.However, there is no indication that the issue reported in the complaint is a result of a manufacturing defect.As part of sterilmed¿s quality process all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) ) / component code: electrode (g0201501) were selected as related to the customer¿s reported ¿noise issue¿ and the sterilmed product analysis lab observed ¿electrode damaged¿ issue.-investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: catheter (g04023) were selected as related to the sterilmed product analysis lab observed ¿damaged shaft¿ issue.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a lasso® 2515 eco variable catheter, 10 poles, 25-15 mm diameter, 4f and the sterilmed product analysis lab observed an electrode damaged issue.Initially it was reported that the electrodes 1,2, 3, were really noisy.Replaced the cable and it did not fix the issue.Replaced the catheter and had no further issues.There was no patient consequence reported.The noise issue was assessed as not mdr reportable.The risk to the patient was low.The sterilmed product analysis lab received the device for evaluation and per the evaluation completion on 17-oct-2022, the electrode #2 was no longer welded to the catheter tip.In addition, the tip appeared to be cut/torn without exposed wires.Additional clarification was requested on the returned condition.A response was received stating to their knowledge, the electrodes were never inspected.The electrode pair was noisy from the start.The electrodes were not inspected during the case.They thought the noise to be a cabling issue.The returned condition of the electrode #2 was no longer welded to the catheter tip was assessed as mdr reportable for an electrode damaged issue.The awareness date for this reportable lab finding was 17-oct-2022.The tip appeared to be cut/torn without exposed wires was assessed as not mdr reportable for a damaged shaft issue.

Brand Name
LASSO® 2515 ECO VARIABLE CATHETER, 10 POLES, 25-15 MM DIAMETER, 4F
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15785525
Report Number2134070-2022-00023
Device Sequence Number17312076
Product Code NLH
UDI-Device Identifier10888551044806
UDI-Public10888551044806
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2023
Device Model NumberRD134302
Device Catalogue NumberRD134302
Device Lot Number2171848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CABLE; UNKNOWN BRAND CABLE; UNKNOWN BRAND CATHETER
Patient SexUnknown